MAUDE Adverse Event Report: MEDTRONIC IRELAND ENDURANT II BIFURCATED STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND ENDURANT II BIFURCATED STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number ETBF2813C145E
Medical Device Problem Codes Malposition of Device (2616); Activation, Positioning or Separation Problem (2906); Device Damaged by Another Device (2915)
Health Effect - Clinical Codes Occlusion (1984); Renal Failure (2041)
Date of Event 02/13/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
An endurant ii stent graft system was implanted in a patient for the endovascular treatment of a 5 cm in diameter abdominal aortic aneurysm.It was reported that the physician intentionally inserted another manufacturer¿s 7 fr.90 cm sheath through the left brachial artery down to the left renal artery, to implant another manufacturer¿s covered stent into the left renal artery and land proximal to it at the right one.He then cannulated the left renal artery with a glidewire and placed a 7 mm x 38 mm covered stent into it.The physician then deployed the endurant bifurcated stent graft and the endurant contra limb.The physician then deployed the supra renal stent while inflating the balloon to expand the covered stent to the nominal diameter.The endurant bifurcated stent graft was ballooned at the proximal end while keeping the covered stent balloon inflated.Both the balloons were deflated.The physician attempted to retract the 7fr sheath but it would not move, due to the suprarenal stent anchor pins that were embedded in it.As the 7fr sheath was pulled back the endurant stent graft moved proximal.The physician was unable to withdrawal the covered stent ball oon through the 7 fr sheath.The radiopaque marker on the 7fr sheath was caught on the suprarenal stent anchors pins of the endurant stent graft.The 7 fr sheath would neither move proximal or distal.The physician inflated both the reliant balloon in the endurant stent graft proximal aortic neck and the other manufacturer¿s covered stent balloon.The physician attempted to push the sheath forward, was unsuccessful, and then it pulled back.The 7 fr sheath and the covered stent pulled back into the dta (descending thoracic aorta), with the covered stent still on the balloon.Then the covered stent balloon was pushed distal into the endurant bifurcated stent graft and snared it.The covered stent balloon was withdrew out of the right groin, however the covered stent dislodged from the balloon into the right iliac ipsilateral limb.The catheter of the covered stent balloon was cut and removed it from the left arm.The angiogram revealed that the covered stent was in the right limb and verified via ivus.The physician elected to implant a 10 mm x 38 mm covered stent into the endurant ipsilateral limb and inflated, crushing the smaller covered stent in place, and then over dilated with a 12 mm balloon.The physician attempted but was unable to re-cannulate the left renal artery behind the endurant stent graft.An angiogram revealed that there are no endoleaks, but the left renal artery was occluded.The physician cannot determine the exact cause of the event, however it was related to the interaction of the devices.No additional clinical sequelae were reported and the patient will be monitored by their physician.
 
Additional Manufacturer Narrative
Corrected information: sex, date of birth.If information is provided in the future, a supplemental report will be issued.

Brand Name
ENDURANT II BIFURCATED STENT GRAFT
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key6393179
Report Number2953200-2017-00357
Device Sequence Number16456728
Product Code MIH
UDI-Device Identifier00613994991294
UDI-Public00613994991294
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
P100021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/13/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/17/2018
Device Model NumberETBF2813C145E
Device Catalogue NumberETBF2813C145E
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/13/2017
Supplement Date Received by Manufacturer02/13/2017
Initial Report FDA Received Date03/09/2017
Supplement Report FDA Received Date09/29/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age75 YR